Alert archive / Ohio / Tornado Warnings in 2006
Tornado Warning 19, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Aug 28, 2006, 8:10 PM EDT for Van Wert County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2006, 8:10 PM EDT (00:10 UTC)
- Expired
- Aug 28, 2006, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KIWX 290010 TORIWX OHC161-290100- /O.NEW.KIWX.TO.W.0019.060829T0010Z-060829T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 810 PM EDT MON AUG 28 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO * UNTIL 900 PM EDT * AT 804 PM EDT...ADAMS COUNTY LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTHWEST OF CONVOY...OR ABOUT 4 MILES NORTHEAST OF DECATUR...AND MOVING EAST AT 20 MPH. * LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE... CONVOY... VAN WERT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4095 8480 4083 8480 4084 8455 4097 8455 $$
3 follow-up statements
000 WWUS53 KIWX 290022 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 822 PM EDT MON AUG 28 2006 OHC161-290100- /O.CON.KIWX.TO.W.0019.000000T0000Z-060829T0100Z/ VAN WERT OH- 822 PM EDT MON AUG 28 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR NORTHWESTERN VAN WERT COUNTY... AT 815 PM EDT...LAW ENFORCEMENT REPORTED A TORNADO NEAR THE ADAMS AND VAN WERT COUNTY LINE. THIS SEVERE STORM WAS LOCATED NEAR MIDDLEBURY...OR ABOUT 7 MILES WEST OF VAN WERT...AND MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE... VAN WERT AND CAVETT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING FOR NORTHEASTERN INDIANA AND WEST CENTRAL OHIO. LAT...LON 4095 8480 4083 8480 4084 8455 4097 8455 $$
000 WWUS53 KIWX 290040 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 839 PM EDT MON AUG 28 2006 OHC161-290100- /O.CON.KIWX.TO.W.0019.000000T0000Z-060829T0100Z/ VAN WERT OH- 839 PM EDT MON AUG 28 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR NORTH CENTRAL VAN WERT COUNTY... AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE STORM WAS LOCATED NEAR CONVOY...OR ABOUT 6 MILES NORTHWEST OF VAN WERT...AND MOVING NORTHEAST AT 20 MPH. SPOTTERS CONTINUE TO TRACK THE STORM...BUT NO FURTHER TORNADOES HAVE BEEN OBSERVED. HOWEVER...CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL TORNADOES. LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE... CAVETT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING FOR NORTHEASTERN INDIANA AND WEST CENTRAL OHIO. LAT...LON 4096 8472 4087 8470 4088 8455 4097 8455 $$
000 WWUS53 KIWX 290056 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 856 PM EDT MON AUG 28 2006 OHC161-290106- /O.EXP.KIWX.TO.W.0019.000000T0000Z-060829T0100Z/ VAN WERT OH- 856 PM EDT MON AUG 28 2006 ...THE TORNADO WARNING FOR NORTH CENTRAL VAN WERT COUNTY EXPIRES AT 900 PM EDT... AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. ANOTHER STORM WAS DEVELOPING IN SOUTHERN VAN VERT COUNTY. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING FOR NORTHEASTERN INDIANA AND WEST CENTRAL OHIO. LAT...LON 4096 8472 4087 8470 4088 8455 4097 8455 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Aug 28, 6:55 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 28, 6:55 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 655 PM EDT MON AUG 28 2006 .AVIATION... MCS MOVING ACROSS NORTHERN INDIANA/TAF SITES WITH HEAVY SHOWERS AND SCT THUNDER. THIS SYSTEM WILL MOVE EAST OF THE SITES...WITH MAINLY MVFR CIGS ACCOMPANIED BY SCT LIGHT SHOWERS. CONDITIONS SHOULD IMPROVE AFTER DAYBREAK TUESDAY. .SHORT TERM... TONIGHT AND TUESDAY... SFC LOW AT 18Z WAS SOUTHWEST OF KANKAKEE...IL. THIS LOW APPEARS FARTHER NORTH THAN WHAT PREVIOUS MODEL RUNS AND CURRENT MODEL RUNS HAVE FORECASTED. AS A RESULT...ASSOCD LOW LVL DEFORMATION AND FRONTOGENETICAL FORCING HAS BEEN SHIFTED FARTHER TO THE NORTHWEST THAN PREVIOUS FCST THINKING. THUS...LATEST MOSAIC RADAR DEPICTS WIDESPREAD SHOWERS FROM SOUTHWEST MICHIGAN...SRN LAKE MICHIGAN...NE ILLINOIS AND NW INDIANA. FARTHER SOUTH AND EAST...WHERE A FEW PEAKS OF SUN HAVE ALLOWED TEMPS TO CLIMB AROUND 80 DEGREES...SCATTERED SHOWERS HAVE BLOSSOMED...AND THUNDERSTORMS MAY SOON FOLLOW. USING THE LATEST 3 MB PRESSURE FALLS...SFC LOW LOOKS POISED TO MOVE TOWARD KOKK AROUND 00Z AND NEAR KAOH AROUND 03Z. THEREAFTER...THE LOW IS FCST TO PIVOT NE INTO NORTHEAST OHIO. AS THE LOW PASSES BY MAINLY SOUTH OF THE REGION THIS EVENING INTO EARLY MORNING...ASSOCD DEFORMATION AXIS WILL PIVOT FROM NW TO SE BEHIND IT. THUS...HAVE EMPLOYED CATEGORICAL POPS FOR MOST LOCATIONS THIS EVENING EXCEPT FOR THE FAR SRN COUNTIES. MODELS INDICATE THAT ONCE THE LOW MOVES FAR ENOUGH EAST OF THE REGION TONIGHT...DRIER AIR WILL FILTER SOUTH INTO THE REGION ON NORTHERLY SFC WINDS...WHICH WILL EVENTUALLY CUT OFF THE PCPN. FOR LOWS OVERNIGHT...HAVE BASICALLY KEPT THEM INTACT...WHICH WILL RANGE FROM NEAR 60 ALONG LAKE MICHIGAN TO NEAR 65 ACRS THE SE. ON TUESDAY...UPR LVL LOW ACRS THE CNTRL PLAINS WILL PIVOT EAST TOWARD THE REGION. WITH SOME WRAP AROUND LOW LVL MOISTURE BEHIND DEPARTING SYSTEM...SKIES ARE EXPECTED TO REMAIN MOSTLY CLOUDY. TEMPS WILL BE HELD DOWN INTO THE MID AND UPPER 70S DUE TO THE CLOUDS AND COOL NORTHERLY FLOW. LATEST 12Z NAM-WRF IS TRYING TO DEVELOP SOME PCPN ACRS THE FCST AREA ON TUESDAY...BUT AT THIS POINT IN TIME...IT LOOKS SUSPECT...SO WILL MAINTAIN DRY FCST. && .LONG TERM... TUESDAY NIGHT THROUGH MONDAY...THE HIGHLY AMPLIFIED PATTERN WILL CONTINUE THROUGH THE PERIOD. A MAJOR TROF WILL MOVE EAST ACROSS SOUTHERN CANADA AND EVENTUALLY DEVELOP A CLOSED LOW ACROSS THE NORTH CONUS PER GFS...ECMWF AND CANADIAN MODEL CONSENSUS. THE GFS HAS HAD CONSIDERABLE TIMING ISSUES WITH THIS DEEP UPPER LEVEL SYSTEM THE PAST FEW RUNS...WITH THE 12Z RUN A LITTLE DEEPER BUT MUCH SLOWER THAN THE 00Z RUN. THE UPPER LEVEL RIDGE/BLOCK DOWNSTREAM OF THIS SYSTEM WILL PRECLUDE THE LINGERING WEAK UPPER LEVEL SYSTEM OVER THE FORECAST AREA FROM MOVING OR LIFTING NORTHEAST TUESDAY NIGHT THROUGH WEDNESDAY. THE NAM/WRF WAS INDICATING SOME WRAP AROUND PRECIPITATION WITH THIS SYSTEM...WHILE THE GFS AND NGM INDICATED A MAINLY DRY PATTERN. NAM/WRF ISENTROPIC ANALYSIS INDICATED THE BEST CHANCE FOR RAIN OVER THE NORTH SECTION OF THE FORECAST AREA WHILE THE GFS WAS NOT AS ROBUST. GIVEN THE CURRENT DRY FORECAST AND INHERENT UNCERTAINTIES...HAVE ELECTED TO KEEP WEDNESDAY/WEDNESDAY NIGHT DRY. HAVE INCREASED CLOUD COVER MID TO LATE WEEK WITH THIS LINGERING UPPER LEVEL SYSTEM AND HAVE BUMPED TEMPS DOWN GIVEN ANTICIPATED CLOUD COVER. GIVEN BLOCKING PATTERN OVER THE EAST COAST AND THE TRACK OF ERNESTO...SHOULD ALSO BE AT LEAST SOME MID LEVEL MOISTURE WITH EAST TRAJECTORY AROUND THE LARGE ANTICYCLONE. GFS MEX ENSEMBLE MOS AVERAGES HAVE BEEN VERY CONSISTENT THE LAST 2 DAYS... AND WILL FOLLOW GIVEN PATTERN. KEPT SUNDAY AND MONDAY DRY AS LARGE CUT OFF LOW SHOULD BE SLOWER TO MOVE EAST PER 12Z GFS. ANALOGS FROM 00Z AND 12Z STILL WERE INDICATING THE GFS WAS OVER DEVELOPING THE LOW OVER THE NORTHERN PLAINS IN LIEU OF A LARGE BLOCK OVER SOUTHERN CANADA...SO PATTERN WILL BE VERY SLOW TO CHANGE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && AVIATION...SKIPPER SHORT TERM...HICKMAN LONG TERM...SKIPPER
Hazardous weather outlook, Aug 28, 4:52 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 PM EDT MON AUG 28 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-292100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 352 PM CDT MON AUG 28 2006 /452 PM EDT MON AUG 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE EARLY TONIGHT. SOME STORMS WILL PRODUCE TORRENTIAL RAINFALL WITH THE POTENTIAL OF LOCAL FLOODING. THERE IS AN ISOLATED CHANCE OF A SEVERE THUNDERSTORM GENERALLY ALONG AND SOUTH OF HIGHWAY 30. AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS IN EXCESS OF ONE INCH AND ANY FLOODING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-292100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 452 PM EDT MON AUG 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT SHOWERS AND SCATTERED EMBEDDED THUNDERSTORMS CAN BE EXPECTED EARLY TONIGHT...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ALSO...NORTHEAST WINDS PARALLEL TO THE SHORELINE MAY BRING AN INCREASED RISK OF RIP CURRENTS...ESPECIALLY NEAR OBSTRUCTIONS LIKE SANDBARS...JETTIES AND PIERS. WARREN DUNES STATE PARK IS REPORTING RED FLAG CONDITIONS...MEANING HAZARDOUS SWIMMING CONDITIONS ARE EXPECTED WITH RIP CURRENTS PRESENT. THE BEACH WAS CLOSED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP SKIPPER
In the hours before
Local storm report, Aug 28, 8:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
810 PM EDT MON AUG 28 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 3 E DECATUR 40.83N 84.87W
08/28/2006 ADAMS IN LAW ENFORCEMENT
US 224 AND 300 E. POWER LINES DOWN IN THE AREA.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:11 PM EDT | Tornado Warning | IWX | Paulding, Putnam | 49 min |
Nearby
Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.